MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030335071
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that a device pinhole occurred.The target lesion was located in a coronary artery.A 2.25 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent failed to deploy.When the stent was removed, the delivery shaft appeared to have a pinhole in the distal third of the catheter.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that a device pinhole occurred.The target lesion was located in a coronary artery.A 2.25 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent failed to deploy.When the stent was removed, the delivery shaft appeared to have a pinhole in the distal third of the catheter.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported that the target lesion was 80% stenosed and mildly tortuous with mild angulation.It is unknown if the pinhole was present upon removal from the packaging.The pinhole was discovered after the stent was removed because it would not deploy during inflation.
 
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: synergy xd mr us 2.25 x 20mm stent delivery system (sds) was returned for analysis.Visual, tactile, microscopic and functional analysis was performed on the device.No issues were identified with the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found a 3mm cut distal from the port exchange on the outer lumen.There was no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed and were subjected to positive pressure.The bumper tip showed no signs of distal tip damage.An attempt was then made to inflate the balloon, using an inflation aid attached, however, pressure was unable to be maintained as inflation liquid was observed leaking from the port exchange.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17393581
Report Number2124215-2023-35058
Device Sequence Number15688936
Product Code NIQ
UDI-Device Identifier08714729980735
UDI-Public08714729980735
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Lot Number0030335071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown